Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 10, 2018, 8:13 PM CDT for Clark County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 10, 2018, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Clark County, KS
The radar
The Dodge City radar (KDDC), 73 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3118 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted.
671
WWUS83 KDDC 110113
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
813 PM CDT SUN JUN 10 2018
KSZ087-088-110200-
Meade KS-Clark KS-
813 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE AND
SOUTHWESTERN CLARK COUNTIES UNTIL 900 PM CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Englewood, moving east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Ashland, Englewood and Acres.
LAT...LON 3705 10020 3721 10021 3721 9973 3711 9971
3700 9972
TIME...MOT...LOC 0112Z 270DEG 24KT 3712 10012
$$
SUGDENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 10, 5:47 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 10, 5:47 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 547 PM CDT Sun Jun 10 2018 ...Updated aviation section... .SHORT TERM...(This evening through Monday) Issued at 100 PM CDT Sun Jun 10 2018 Thunderstorms will be possible this evening as H5 vort maxima lift northeast out of the Southern Rockies into the Western High Plains within a southwest flow aloft. A prevailing southerly flow will continue to draw moisture into central and much of southwest Kansas ahead of a deepening surface trough across eastern Colorado, in turn keeping surface dewpoints generally up into the upper 50s(F) and lower to mid 60s(F). Although the flow aloft will remain rather weak, enough instability will be present with MUCAPE values upward of 1500 to 2000 J/kg to support potential thunderstorm development as approaching H5 vort maxima interact with the deepening trough axis across eastern Colorado. Any convection should remain isolated to widely scattered in nature with a fairly limited severe threat potential due to the weak flow aloft and moderate at best shear profiles. A prevailing southerly flow and higher surface dewpoints will keep lows from dropping below the 60s(F) tonight with the lower 70s(F) likely in south central Kansas. Temperatures will not be quite as warm Monday as a cold front is projected to push through western Kansas by early afternoon before stalling out generally from the Texas Panhandle into northwest Oklahoma. Widespread highs in the 90s(F) are expected with the mid/upper 80s(F) possible in west central Kansas. .LONG TERM...(Monday night through Sunday) Issued at 242 PM CDT Sun Jun 10 2018 A better chance for precip sets up late Tuesday into early Wednesday as a zonal flow prevails across the Western High Plains. Medium range models indicate a stalled frontal boundary across the Texas Panhandle beginning to lift northward into western Kansas late Tuesday afternoon into Tuesday evening in response to lee side cyclogenesis across southeast Colorado. Meanwhile, the GFS/GEM/ECMWF show a decent moisture return within an east-southeasterly upslope flow, pushing surface dewpoints well back up into the 50s(F) across southwest Kansas to the lower/mid 60s(F) further east. As low/mid level lapse rates steepen late Tuesday afternoon, H5 vort maxima kicking out of the Central/Southern Rockies are expected to help trigger thunderstorms across the high plains of eastern Colorado into far western Kansas, then spread eastward overnight. Considering shear profiles from model sounding output and expected instability, the main threat will be large hail and damaging winds, especially as the potential for storms transitioning into an MCS exist. Quieter conditions are likely late Wednesday into early Thursday as ridging aloft rebuilds across the Central Plains. Near to a little above normal temperatures are expected Tuesday the aforementioned stalled boundary across the panhandles begins to lift northward into western Kansas by mid/late Tuesday afternoon. Should see highs pushing the lower to mid 90(F) across much of southwest and south central Kansas with the upper 80s(F) still possible further north near the I-70 corridor. A gradual warm up is then likely through at least Thursday as ridging aloft builds across the Central Plains while southerlies prevail ahead of lee side troughing across eastern Colorado. Highs well into the 90s(F) are expected by Thursday afternoon with near 100F possible in some locales. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 542 PM CDT Sun Jun 10 2018 VFR conditions will prevail overnight into tomorrow with a few mid to upper level clouds. Winds will generally be from a southerly direction overnight gusting to over 25 knots until around midnight then decreasing slightly thereafter. A cold front will move through the area after sunrise tomorrow veering winds from a southelry direction to a northerly direction with gusts over 25 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 91 63 91 / 20 0 0 20 GCK 64 89 61 91 / 10 0 0 20 EHA 61 89 61 93 / 10 0 0 20 LBL 65 93 64 94 / 20 0 0 20 HYS 70 89 61 87 / 10 0 0 30 P28 73 96 68 93 / 20 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Hovorka_42
Hazardous weather outlook, Jun 10, 4:56 AM CDT, 15 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 456 AM CDT Sun Jun 10 2018 KSZ030-031-043>046-061>066-074>081-084>090-111000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 456 AM CDT Sun Jun 10 2018 /356 AM MDT Sun Jun 10 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Thunderstorms may be possible today along a dryline, mainly affecting area south of Dodge City and toward the Oklahoma border. Coverage will be limited. If storms develop, the main threat will be strong to severe wind and large hail. Day 1 Hazards ------------- * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- A chance for thunderstorms will exist next week with some potential for isolated strong to severe thunderstorms Tuesday into early Wednesday. Days 2-7 Hazards ---------------- * Monday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jun 10, 5:14 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
514 PM CDT SUN JUN 10 2018
KSZ086-102315-
Seward KS-
514 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEWARD COUNTY UNTIL 615
PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberal, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Liberal, Kismet and Hayne.
LAT...LON 3708 10101 3734 10088 3736 10064 3713 10064
3700 10086 3700 10093
TIME...MOT...LOC 2214Z 218DEG 22KT 3708 10092
SUGDENSpecial weather statement, Jun 10, 6:23 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Dodge City KS
623 PM CDT SUN JUN 10 2018
KSZ086-110030-
Seward KS-
623 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD COUNTY UNTIL
730 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Liberal, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Liberal and Hayne.
LAT...LON 3702 10092 3716 10085 3717 10064 3700 10064
3700 10091
TIME...MOT...LOC 2323Z 228DEG 16KT 3701 10086
SUGDENSpecial weather statement, Jun 10, 7:26 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Dodge City KS 726 PM CDT SUN JUN 10 2018 KSZ087-088-110115- Meade KS-Clark KS- 726 PM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR MEADE AND NORTHWESTERN CLARK COUNTIES UNTIL 815 PM CDT... At 726 PM CDT, Doppler radar was tracking a strong thunderstorm very near Meade State Park, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Meade, Fowler and Meade State Park. LAT...LON 3708 10044 3724 10057 3747 10009 3711 10010 TIME...MOT...LOC 0026Z 234DEG 25KT 3720 10044 SUGDEN
Special weather statement, Jun 10, 7:46 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Dodge City KS 746 PM CDT SUN JUN 10 2018 KSZ088-110130- Clark KS- 746 PM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK COUNTY UNTIL 830 PM CDT... At 745 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Fowler, moving east at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Clark State Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3720 10009 3737 10009 3745 9975 3721 9965 TIME...MOT...LOC 0045Z 260DEG 22KT 3727 10004 SUGDEN
Local storm report, Jun 10, 8:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
806 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 9 S MINNEOLA 37.31N 99.98W
06/10/2018 E55 MPH CLARK KS PUBLIC
&&Special weather statement, Jun 10, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
813 PM CDT SUN JUN 10 2018
KSZ087-088-110200-
Meade KS-Clark KS-
813 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE AND
SOUTHWESTERN CLARK COUNTIES UNTIL 900 PM CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Englewood, moving east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Ashland, Englewood and Acres.
LAT...LON 3705 10020 3721 10021 3721 9973 3711 9971
3700 9972
TIME...MOT...LOC 0112Z 270DEG 24KT 3712 10012
SUGDENThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:26 PM CDT | Special Weather Statement | DDC | Meade | 49 min |
| Jun 10, 7:46 PM CDT | Special Weather Statement | DDC | Clark | 44 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.